MAUDE Adverse Event Report: K2M, INC. DEFORMITY REDUCTION JACK; CRICKET®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. DEFORMITY REDUCTION JACK; CRICKET®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90066
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes two malfunction events where the tips of mesa deformity reduction jack crickets "broke" intra-operatively.Surgeries were successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: lot aerg.Lot unknown.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This record is a consolidation of q4 2021 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures two instances of intraoperative mesa deformity reduction jack tip fracture.In both cases, the procedure was successfully completed with no adverse consequence to the patient and no surgical delay.
 
Additional Manufacturer Narrative
Lot agdr (1): the device was manufactured 26 march 2012.The returned device was visually inspected.It was confirmed that the tip of the device was fractured, although the fractured piece was not returned.Additionally, the threads of the device were noted to be damaged upon inspection; however, the device was not jammed, and was able to screw and unscrew.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history for the reported lot number was reviewed and no adverse trends were identified.It was reported the surgeon did not appear to use complex maneuvers or excessive forces on the devices during the procedure and the angle was not difficult.It is unknown how many time the device may have been used.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Reduction jacks are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Reduction jacks were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use may also have contributed to the event.Likely causes include misalignment of the feet within the screw collet causing the cricket to flex beyond its capability and/or excessive force.Lot aerg (1): the device was manufactured 23 april 2010.The returned device was visually inspected.It was confirmed that the tip of the device was fractured and the fractured piece was returned.Additionally, the threads of the device were found to be deformed and jammed.This is indicative of the device not being fully inserted into the screw collet prior to tightening.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history for the reported lot number was reviewed and no adverse trends were identified.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Reduction jacks are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Reduction jacks were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use may also have contributed to the event.Likely causes include misalignment of the feet within the screw collet causing the cricket to flex beyond its capability and/or excessive force.

Brand Name
DEFORMITY REDUCTION JACK; CRICKET®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13361620
Report Number3004774118-2022-00028
Device Sequence Number19270391
Product Code LXH
UDI-Device Identifier10888857143272
UDI-Public10888857143272
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown